| Model Number |
N/A |
| Medical Device Problem Codes |
Fluid/Blood Leak (1250); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/24/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of refw4392 showed 13 other similar product complaint(s) from this lot number.Device not returned for evaluation.
Event or Problem Description
It was reported the picc line leaked at the purple hub.It was stated the hub did not appear cracked or leaking at the end where the injection cap screw on.The leaking can be visualized from the body of the purple lumen.Picc was leaking on the tray and was never placed in patient.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed and the cause was manufacturing-related.The product returned for evaluation was one 5fr d/l powerpicc catheter.Light usage residues were observed.An attempt to infuse water through the sample using a 12ml syringe revealed both lumens to be patent to infusion; however, during pressurization, leakage was observed at the junction between the purple luer adapter and the syringe.Inspection of the purple luer adapter using an iso taper gauge revealed that the gauge could not be fully inserted into the luer orifice.Microscopic inspection of the purple luer adapter revealed a protrusion in the luer material within the orifice.The mold defect appeared to prevent firm attachment of the syringe, as well as full insertion of the taper gauge.The molding defect observed within the luer orifice prevented firm attachment with the syringe and resulted in leakage at the interface between the catheter and the syringe.Photographs of the sample have been forwarded to the manufacturing site for further evaluation.
Event or Problem Description